MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2515X
Medical Device Problem Codes Deflation Problem (1149); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure a euphora rx ptca balloon catheter was intended to be used to treat a lesion.There was no damage noted to the packaging.The device was inspected with no issues noted.It was reported that difficulties were encountered removing the stylette and protective cover which resulted in a tear in the scrub personnel's glove and damage to the balloon.It was reported that the balloon was not functional after removal of stylette and protective cover.
 
Additional Manufacturer Narrative
Product analysis summary: the sheath and stylette did not return for analysis.No deformation was evident to the distal tip.Contrast was visible in the balloon.The balloon was deflated, the balloon folds were expanded.There was no damage evident to the balloon.The proximal balloon bond was necked and stretched.It was not possible to perform inflation or deflation testing due to the condition of the proximal balloon bond.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was used in the patient.The scrub replaced the glove before they continued on with the procedure.The balloon was inserted into the lesion and inflated as normal.However the balloon was slow to inflate.At this point it was known that the device was not functioning properly and negative pressure was performed.The balloon would not deflate.Eventually enough contrast/flush solution was removed to carefully remove the device from the lad lesion.No damage to the vessel was angiographically evident.The target lesion was then stented and post dilated with a good result.The patient was not harmed and is doing fine.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8915473
Report Number9612164-2019-03509
Device Sequence Number16832531
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Catalogue NumberEUP2515X
Device Lot Number217850427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/21/2019
09/12/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/18/2019
10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9612164-09-12-2019-001-R
Patient Sequence Number1